Tennessee, 2010Damaging Wind in Tennessee, July 8, 2010
July 8, 2010 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on Thursday, July 8th. One of these thunderstorms briefly reached severe thresholds, producing thunderstorm wind damage in Rutherford County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on Thursday, July 8th. One of these thunderstorms briefly reached severe thresholds, producing thunderstorm wind damage in Rutherford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 8, 12:19 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 8, 12:19 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT THU JUL 8 2010
.UPDATE...
INCREASE IN MOISTURE WITH AFTERNOON HEAT WL GENERATE ISOLATED RW/
TRW REST OF THE AFTERNOON...MAINLY METRO NASH/I-65 CORRIDOR WEST.
COVERAGE BECOMING SCATTERED WEST MID TN NEAR TN RVR W.
&&
.AVIATION...
HIT OR MISS TYPE RW/TRW ACTIVITY IN AFTERNOON HEAT. KEPT TAFS VFR.
BETTER CHANCE OF PCPN FRI...FROM MID MORNING ON. KEPT ACTIVITY
VCTS WITH A BETTER CHANCE IN THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 607 AM CDT THU JUL 8 2010/
AVIATION...12Z AVIATION DISCUSSION
UNCERTAINTIES...ACTUAL FRONTAL BOUNDARY TIMING MOVEMENT/EVENTUAL
POSITIONING ACROSS NW MID STATE BY 09/12Z...DESTABILIZATION POTENTIAL
AHEAD OF/ALONG FRONT ACROSS MID STATE...MVFR CEILING ACTUAL TIMING
DEVELOPMENT/HEIGHTS/IMPACTS. AIRMASS SHOULD BECOME INCREASING
UNSTABLE THRU 09/12Z...BUT WITH INSTABILITY NOT REACHING ITS
MAXIMUM POTENTIAL UNTIL AFTER 09/12Z...ALONG WITH FRONTAL LIFTING
INFLUENCES...BELIEVE CONVECTIVE ACTIVITY ISO TO SCT AT BEST. THUS
A PROGRESSION TO CB REMARKS BY 08/20Z TO VCTS MVFR CEILING BNA BY
09/12Z. CSV...CB DEVELOPMENT A0A 09/06Z...WITH BKN MVFR CEILINGS
DEVELOPING BY AROUND 09/12Z.
PREV DISCUSSION.../ISSUED 239 AM CDT THU JUL 8 2010/
DISCUSSION...
HIGH PRESSURE SURFACE AND ALOFT WILL REMAIN OVER THE AREA TODAY
BEFORE RETROGRADING TOWARD THE SOUTHWEST ON FRIDAY. THE RING OF
FIRE (TSTMS) WILL CONTINUE AROUND THE PERIPHERY OF UPPER RIDGE.
FRONTAL BOUNDARY TO OUR NORTHWEST WILL MOVE THIS WAY TONIGHT AND FRIDAY.
CONVECTION WILL BE ON THE INCREASE WITH BEST CHANCE FOR SHOWERS AND
TSTMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AS BOUNDARY GETS CLOSER
AND SLOWS TO A CRAWL. ANOTHER HOT DAY TODAY AND A WARM THURSDAY
NIGHT WITH A WELCOMED 10 DEGREE DROP IN AFTERNOON HIGHS ON FRIDAY.
CRAS HAS BEST SHOT AT TSTMS DURING THE DAY FRIDAY ACROSS MID
STATE. THIS IS IN LINE WITH 08/00Z GFS. BOUNDARY FINALLY SHIFTS
SOUTH OF MID STATE BUT LOW 90S RETURN BY SUNDAY AND REMAIN INTO
MIDDLE OF NEXT WEEK. HOWEVER ANOTHER RAIN CHANCE IS IN THE MAKING
BEGINNING ON MONDAY AND CONTINUING THROUGH MID WEEK AS ANOTHER
FRONTAL BOUNDARY DROPS DOWN FROM THE NORTHWEST.
BOYD
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04
Hazardous weather outlook, Jul 8, 4:00 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT THU JUL 8 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-091000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT THU JUL 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
31
Thunderstorm Wind, Rutherford
- When
- July 8, 2:15 PM CST
- Where
- Rutherford County, 0.89 mi SE of Smyrna
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.970, -86.520
Damage to gas station near Smyrna and one large tree was also blown down. Extent of damage to gas station was unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, July 8 to 31, 2010$38 million · 1 event
- Flood in Texas, July 8 to 11, 2010$5.3 million · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 2010$408,000 · 50 kt wind · 7 events
- Flooding in Iowa, July 8 to 9, 2010$300,000 · 2 events
- Flood in Iowa, July 8, 2010$250,000 · 1 event
- Flash Flood in Alabama, July 8, 2010$100,000 · 1 event
- Flash Flooding in Oklahoma, July 8 to 9, 2010$35,000 · 10 events
- Damaging Winds and Lightning Strike in North Carolina, July 8, 2010$35,000 · 50 kt wind · 7 events
- Damaging Wind and Lightning Strike in Indiana, July 8, 2010$27,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, July 8, 2010$19,000 · 52 kt wind · 4 events
- Damaging Wind in Maryland, July 8, 2010$20,000 · 50 kt wind · 1 event
- Flash Flood in Texas, July 8, 2010$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249483.